Tornadoes · United States · Kansas · 2008

EF0 tornado, Oswego to Oswego Muni Arpt, Kansas, May 10, 2008

From Oswego to Oswego Muni Arpt, this EF0 tornado ran 1.0 miles across Labette County on May 10, 2008, touching down at 5:19 PM CDT and reaching 60 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF0
Date
May 10, 2008
Touchdown
5:19 PM CDT (22:19 UTC)
Lifted
5:20 PM CDT (22:20 UTC)
On the ground
1 minutes
Path length
1.0 miles (1.7 km)
Path width
60 yards (55 m)
Deaths
0
Injuries
0
County
Labette County
Touchdown point
37.150, -95.080
Lift-off point
37.151, -95.061
Record number
0805101619-02

What the Weather Service recorded

Supercell thunderstorms developed across South Central Kansas late on Saturday, May 10th, 2008, and moved into portions Southeast Kansas. The storms produced very large hail up to tennis ball size. Two supercells moved across Labette County, Kansas, one producing a brief tornado touchdown before moving into Cherokee County, Kansas, and the other a tornado 2 miles south of the Kansas/Oklahoma border south of Chetopa, Kansas. This supercell would eventually produce the EF4 tornado that struck Picher, Oklahoma.

A tornado touched down briefly in an open field, throwing corn stalk debris into the air.

The tornado touched down briefly in an open field.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

10 minutes of warning. NWS ICT issued a tornado warning for this county at 22:09 UTC, 10 minutes before the tornado touched down, in force until 22:30 UTC.

The county was under a tornado watch, issued at 16:29 UTC and running to 23:54 UTC.

Issued (UTC)ExpiredProductOffice
16:29 UTC23:54 UTCTornado WatchICT
21:31 UTC22:30 UTCSevere Thunderstorm WarningICT
22:09 UTC22:30 UTCTornado WarningICT
22:19 UTC22:30 UTCTornado WarningICT
00:11 UTC07:54 UTCWind AdvisoryICT

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Slight Risk, with a 0.10 chance of a tornado within 25 miles. The outlook in force was issued at 20:09 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before the tornado touched down at May 10, 2:27 PM CDT, 2 hours 52 minutes earlier.

Area forecast discussion, May 10, 2:27 PM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
227 PM CDT SAT MAY 10 2008

.DISCUSSION...
MAIN FORECAST CONCERNS ARE STRONG WINDS TONIGHT AND OUR NEXT
PRECIPITATION CHANCE ON TUESDAY.

TONIGHT:
CONVECTION IS ONGOING ACROSS SOUTHEAST KANSAS THIS AFTERNOON...WHILE
THE COLD FRONT IS JUST MOVING INTO CENTRAL KANSAS AT 18Z. THE
CONVECTION IS EXPECTED TO BE EAST OF THE FORECAST AREA BY ABOUT 00Z
THIS EVENING...AND SKIES ARE GOING TO CLEAR FAIRLY QUICKLY AFTER
MIDNIGHT. TEMPERATURES TONIGHT WILL BE QUITE CHILLY ACROSS CENTRAL
KANSAS AS OVERNIGHT LOWS WILL BE IN THE MIDDLE 30S. FURTHER
SOUTHEAST WILL BE WARMER...WITH LOWS IN THE LOW TO MIDDLE 40S.

WINDS ARE GOING TO BE QUITE STRONG BEHIND THE FRONT TONIGHT ACROSS
MUCH OF THE AREA. WE WILL BE ADDING SOME COUNTIES TO THE EAST OF THE
CURRENT WIND ADVISORY AND KEEP THAT PORTION OF THE ADVISORY GOING
UNTIL 12Z BEFORE THE WINDS WEAKEN. THE WINDS MAY WEAKEN A BIT
EARLIER THAN THAT...BUT 12Z LOOKS LIKE THE BEST CHOICE RIGHT NOW.

SUNDAY-MONDAY:
SUNDAYS TEMPERATURES ARE GOING TO BE BELOW NORMAL WITH NORTHERLY
WINDS GRADUALLY BECOMING WEAKER THROUGHOUT THE DAY. SURFACE HIGH
PRESSURE WILL BUILD IN AND MAKE FOR A SUNNY DAY ACROSS THE FORECAST
AREA.

MONDAY WILL BE QUITE A BIT WARMER (MAYBE 10 DEGREES WARMER OR SO) AS
WINDS SHIFT TO THE SOUTH AGAIN AHEAD OF THE NEXT SYSTEM. STILL LOOKS
LIKE A FAIRLY SUNNY DAY...BUT A BIT BREEZY WITH THE SOUTHERLY WINDS.

TUESDAY-FRIDAY:
TUESDAY IS GOING TO BE A TRANSITION DAY IN THE UPPER PATTERN FROM
ZONAL TO MUCH MORE AMPLIFIED. A SURFACE FRONT WILL COME THROUGH
DURING THE DAY TUESDAY AND THUNDERSTORMS WILL LIKELY DEVELOP NEAR
THE FRONT. THE MAIN FORCING IS OFF TO THE EAST BY 06Z FRIDAY...SO WE
REMOVED PRECIPITATION CHANCES AFTER 06Z FRIDAY. HIGH PRESSURE BUILDS
IN FOR WEDNESDAY AT THE SURFACE...AND SHOULD KEEP THINGS DRY UNTIL
FRIDAY. WITH NORTHWEST FLOW ALOFT...IT WILL BE DIFFICULT TO HAVE
MUCH CONFIDENCE IN THE PRECIPITATION FORECAST FOR THE MIDDLE TO END
OF THE WEEK.  HOWEVER...CONFIDENCE IS HIGH THAT TEMPERATURES WILL BE
SLIGHTLY BELOW NORMAL DURING THIS TIME AND THE MAIN MOISTURE WILL BE
PUSHED SOUTH OF THE AREA SO NO MAJOR STORMS ARE ON THE HORIZON.

SCHRECK

&&

.AVIATION...
INITIAL CONCERN IS TIMING OF THUNDERSTORMS...WITH DEVELOPMENT
POSSIBLE IN THE VICINITY OF KICT NR ONSET OF FORECAST AND LIKELY
ONGOING IN SOUTHEAST KS IN THE VICINITY OF KCNU. FRONT WILL BE
NEAR KRSL AT 18Z ...AND RAPIDLY MOVE ACROSS ENTIRE AREA BY 0000
UTC. VERY GUSTY WINDS ANTICIPATED BEHIND FRONT WITH G30-40KT
LIKELY AT MOST SITES. SOME VFR WRAP AROUND CLOUDS THIS EVENING
WITH FEW IF ANY CLOUDS BY SUN MORNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    42  66  46  77 /  10   0   0   0
HUTCHINSON      40  66  46  78 /  10   0   0  10
NEWTON          41  66  45  77 /  10   0   0   0
ELDORADO        42  65  45  77 /  10   0   0   0
WINFIELD-KWLD   43  66  46  77 /  10   0   0   0
RUSSELL         37  67  45  81 /  10   0   0  10
GREAT BEND      37  68  46  82 /  10   0   0  10
SALINA          39  65  46  77 /  10   0   0  10
MCPHERSON       40  66  45  78 /  10   0   0  10
COFFEYVILLE     45  64  43  76 /  30   0   0   0
CHANUTE         44  62  43  75 /  30   0   0   0
IOLA            44  62  43  75 /  30   0   0   0
PARSONS-KPPF    44  64  43  76 /  30   0   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 7 AM CDT SUNDAY FOR KSZ052-068-083-092.

WIND ADVISORY FROM 7 PM THIS EVENING TO 7 AM CDT SUNDAY FOR
KSZ053-069-070-093-094-098.

WIND ADVISORY UNTIL 4 AM CDT SUNDAY FOR KSZ032-033-047-048-050-
067.

WIND ADVISORY UNTIL 4 AM CDT SUNDAY FOR KSZ049-051-082-091.

&&
Hazardous weather outlook, May 10, 3:37 PM CDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
337 PM CDT SAT MAY 10 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-112045-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
337 PM CDT SAT MAY 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL CONTINUE THIS AFTERNOON IN THE VICINITY OF I-35 AND
THEN MOVE ACROSS SOUTHEAST KANSAS BEFORE SUNSET. LARGE HAIL AND
DAMAGING WINDS ARE LIKELY WITH THE SEVERE STORMS...AND ISOLATED
TORNADOES ARE POSSIBLE. SEVERE WEATHER IS MOST LIKELY EAST OF A
LINE FROM IOLA TO SEDAN.

A WIND ADVISORY IS IN AFFECT FOR CENTRAL AND SOUTH CENTRAL
KANSAS...AS WELL AS PORTIONS OF SOUTHEAST KANSAS. STRONG
NORTHWEST WINDS WILL INCREASE BEHIND THE COLD FRONT. PLEASE SEE
LATEST WIND ADVISORY FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

GUSTY SOUTH WINDS WILL AFFECT CENTRAL KANSAS FOR MONDAY
AFTERNOON...AND A WIND ADVISORY COULD BE REQUIRED FOR THIS PERIOD.

A SECOND STORM SYSTEM WILL MOVE OUT INTO THE CENTRAL PLAINS ON
TUESDAY AND BRING CHANCES OF THUNDERSTORMS TO THE REGION AGAIN.
THERE IS A CHANCE FOR A FEW STRONG OR SEVERE STORMS ACROSS MAINLY
SOUTHEASTERN KANSAS...PLEASE CHECK LATER OUTLOOKS FOR UPDATED
INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS LIKELY UNTIL SUNSET
TONIGHT...MAINLY EAST OF I-35.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

CJ/HOWERTON/SCHRECK

In the hours before

Local storm report, May 10, 4:40 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
440 PM CDT SAT MAY 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HAIL             5 WNW PARSONS TRI CITY  37.36N 95.60W
05/10/2008  M1.00 INCH       MONTGOMERY         KS   TRAINED SPOTTER

            QUARTER SIZED HAIL

&&

JMB
Local storm report, May 10, 4:41 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
441 PM CDT SAT MAY 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0439 PM     HAIL             8 S THAYER              37.37N 95.47W
05/10/2008  E1.00 INCH       LABETTE            KS   LAW ENFORCEMENT

0425 PM     HAIL             SEDAN                   37.13N 96.18W
05/10/2008  E1.75 INCH       CHAUTAUQUA         KS   TRAINED SPOTTER

&&

RBL
Local storm report, May 10, 4:44 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
444 PM CDT SAT MAY 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND GST     PARSONS TRI CITY AIRPOR 37.33N 95.52W
05/10/2008  M70.00 MPH       MONTGOMERY         KS   ASOS

            MEASURED GUST AT THE AIRPORT.

&&

CDB
Special weather statement, May 10, 4:52 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
452 PM CDT SAT MAY 10 2008

KSZ053-102215-
CHASE-
452 PM CDT SAT MAY 10 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR CHASE COUNTY...

AT 447 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF COTTONWOOD FALLS...AND
MOVING EAST AT 43 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM
AS IT MOVES ACROSS THE KANSAS TURNPIKE...EAST AND SOUTHEAST OF
BAZAAR.

DARMOFAL
Local storm report, May 10, 5:15 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
515 PM CDT SAT MAY 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 PM     HAIL             DENNIS                  37.35N 95.42W
05/10/2008  E1.00 INCH       LABETTE            KS   LAW ENFORCEMENT

&&

RBL
Local storm report, May 10, 5:19 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
519 PM CDT SAT MAY 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0519 PM     FUNNEL CLOUD     2 SW OSWEGO             37.15N 95.14W
05/10/2008                   LABETTE            KS   TRAINED SPOTTER

&&

JMB

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Springfield, MO (KSGF), 12:00Z

10.3 hours before the tornado, 116 km from the path. May 10, 2008.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2008-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -84997, lifted condensation level 1161 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Springfield, MO at 12:00Z on 2008-05-10The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 115 square meters per square second, 0 to 6 km bulk shear 52 knots.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-84997 J/kg
Surface CAPE
2 J/kg
Mixed-layer LCL
1161 m above ground
0-6 km bulk shear
52 kt
0-1 km bulk shear
10 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
3.3 K/km

Open this sounding in Storm Lab

Springfield, MO (KSGF), 00:00Z

1.7 hours after it, 116 km from the path. May 11, 2008.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2008-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 1049 joules per kilogram, CIN -94, lifted condensation level 590 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Springfield, MO at 00:00Z on 2008-05-11The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 354 square meters per square second, 0 to 6 km bulk shear 76 knots.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
1049 J/kg
Mixed-layer CIN
-94 J/kg
Surface CAPE
170 J/kg
Mixed-layer LCL
590 m above ground
0-6 km bulk shear
76 kt
0-1 km bulk shear
28 kt
0-1 km storm-relative helicity
354 m²/s²
0-3 km storm-relative helicity
343 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.1
0-3 km lapse rate
5.2 K/km

Open this sounding in Storm Lab

The surface observations

Parsons (PPF), 43 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
20:52 UTC7866200° 6 kt999.3
21:18 UTC75.264.4150° 3 kt997.6TS
21:40 UTC69.864.4310° 38 kt611000+TSRA BR SQ
21:47 UTC64.460.8330° 18 kt611000TSRA SQ
21:52 UTC626010° 13 kt25999.7TSRA BR
21:59 UTC62.660.820° 8 kt18999.3-TSRA
22:39 UTC6864.4330° 3 kt1000.3
22:52 UTC6966290° 3 kt1000.7
23:52 UTC6655300° 32 kt411003.4

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Tulsa radar (KINX), 117 km away, was scanning. The volume nearest the touchdown began at 22:17 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
21:20 UTCTSTM WND DMG3 E SycamoreMontgomery, KS1.5 INCH HAIL OCCURED WITH STORM AND 11 INCH DIAMETER TREE LIMBS DOWN.
21:34 UTCHAIL 1.52 N CherryvaleMontgomery, KS1.5 INCH HAIL
21:35 UTCHAIL 15 Wnw Parsons Tri CityMontgomery, KSQUARTER SIZED HAIL
21:38 UTCHAIL 1.255 S ThayerNeosho, KS
21:39 UTCHAIL 18 S ThayerLabette, KS
21:40 UTCTSTM WND GST 70Parsons Tri City AirporMontgomery, KSMEASURED GUST AT THE AIRPORT.
21:42 UTCHAIL 1DennisLabette, KS
21:56 UTCHAIL 0.88ParsonsLabette, KSDIME AND NICKEL HAIL
22:15 UTCTORNADO2 Ne OswegoLabette, KSBRIEF TOUCHDOWN OVER OPEN FIELD.
22:17 UTCTORNADO2 Nw HallowellCherokee, KSBRIEF TOUCHDOWN. LARGE FUNNEL CLOUD STILL PRESENT.
22:19 UTCFUNNEL CLOUD2 Sw OswegoLabette, KS
22:19 UTCTORNADO2 Ssw ChetopaLabette, KS
22:20 UTCTORNADO2 S ChetopaLabette, KSHOME WAS DAMAGED TWO MILES SOUTH OF CHETOPA ON NATIONS ROAD ON THE KANSAS SIDE OF THE OKLAHOMA BORDER.
22:21 UTCTORNADO2 S ChetopaLabette, KSREPORT OF TREE DAMAGE FROM TORNADO ALONG NATION ROAD IN SOUTHEAST CORNER OF COUNTY. PREVIOUS REPORT OF DAMAGE TO A HOME HAS NOT BEEN CONFIRMED IN LABETTE COUNTY.
22:22 UTCTORNADO2 Sse ChetopaLabette, KSTORNADO ON THE GROUND NEAR HIGHWAY 59 ALONG THE KANSAS AND OKLAHOMA STATE LINE.
22:23 UTCTORNADO2 W FaulknerCherokee, KSNWS STORM SURVEY HAS FOUND AN EF0 TORNADO WITH A WIDTH OF 150 YARDS AND MAX WINDS OF 70 MPH. THE TORNADO BEGAN NEAR LOSTINE ROAD AND 120TH AT 37.10364 -95.04998 AND ENDED NEAR FALCON ROAD AND 100TH AT 37.09896 -95.01347.
22:23 UTCTORNADO5 W MelroseCherokee, KSTORNADO CROSSING LABETTE CHEROKEE COUNTY BORDER EAST OF CHETOPA.
22:29 UTCHAIL 0.75ArmaCrawford, KS
22:31 UTCHAIL 0.88MulberryCrawford, KS
22:32 UTCTORNADO6 W Baxter SpringsCherokee, KS
22:33 UTCTORNADO6 W Baxter SpringsCherokee, KS
22:42 UTCHAIL 1RivertonCherokee, KS
22:42 UTCTORNADO5 Wsw Baxter SpringsCherokee, KSTORNADO DAMAGE PATH THREE QUARTERS OF A MILE WIDE ALONG THE KANSAS AND OKLAHOMA STATE LINE.
22:43 UTCHAIL 2.75Baxter SpringsCherokee, KS
22:43 UTCTORNADO1 S Baxter SpringsCherokee, KSTORNADO ON THE GROUND JUST SOUTH OF BAXTER SPRINGS.
22:47 UTCHAIL 1.753 E RivertonCherokee, KS
22:52 UTCHAIL 4.251 S Baxter SpringsCherokee, KS
00:11 UTCTSTM WND GST 702 N GalenaCherokee, KSESTIMATED 70 TO 80 MPH WIND

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2008 tornado in KansasEvery tornado in Kansas since 1950Warnings in force in Kansas nowThe forecast where you are

The other tornadoes of May 10, 2008

36 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
May 101:28 PM CDTEF0Washington, AR0.150
May 105:03 PM CDTEF2Pittsburg, OK8.2200$500,000
May 105:15 PM CDTEF0Labette, KS0.350
May 105:19 PM CDTEF0McIntosh, OK0.150
May 105:19 PM CDTEF0Cherokee, KS2.0150$10,000
May 105:20 PM CDTEF4Picher–Neosho tornado, Oklahoma and Missouri75.51,76021350$61 million
May 105:21 PM CDTEF0Pittsburg, OK0.150
May 105:25 PM CDTEF0Pittsburg, OK0.575
May 105:25 PM CDTEF0Mayes, OK0.150
May 105:34 PM CDTEF0Latimer, OK5.5100
May 105:42 PM CDTEF2Pittsburg, OK19.05804$1.2 million
May 105:48 PM CDTEF1Ottawa, OK2.3200
May 106:05 PM CDTEF2Pushmataha, OK3.5100$75,000
May 106:08 PM CDTEF1Jasper, MO3.0440110$1.0 million
May 106:30 PM CDTEF1Pushmataha, OK1.5200
May 106:35 PM CDTEF1Pushmataha, OK0.5100
May 106:35 PM CDTEF1Benton, AR1.5100$100,000
May 106:58 PM CDTEF0Barry, MO3.8800
May 107:05 PM CDTEF0McCurtain, OK0.450
May 107:14 PM CDTEF1White, AR9.2350$25,000
May 107:42 PM CDTEF0White, AR0.08
May 107:47 PM CDTEF1Lonoke, AR2.7400
May 107:51 PM CDTEF0Franklin, AR0.150
May 107:55 PM CDTEF1Sevier, AR1.5100$250,000
May 107:57 PM CDTEF1Woodruff, AR10.2500$90,000
May 107:57 PM CDTEF3Arkansas, AR14.11,3209$75 million
May 108:26 PM CDTEF1Monroe, AR4.4700$25,000
May 109:04 PM CDTEF0Hempstead, AR1.050$5,000
May 109:32 PM CDTEF1Nevada, AR2.450
May 109:33 PM CDTEF1Quitman, MS0.330$25,000
May 1010:15 PM CDTEF1Tallahatchie, MS8.71002$185,000
May 1011:00 PM CDTEF1Lauderdale, AL1.6250$100,000
May 1011:18 PM CDTEF1Marion, AL25.5400$100,000
May 1011:59 PM CDTEF1Lauderdale, AL1.0250$5,000
May 1012:27 AM CDTEF1Walker, AL9.3400$20,000
May 1012:37 AM CDTEF2Walker, AL13.5330$155,000

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.